Quantcast
Welcome, Guest. Please login or register.
December 04, 2016, 11:39:09 PM

Login with username, password and session length


Members
  • Total Members: 29665
  • Latest: Eri
Stats
  • Total Posts: 704427
  • Total Topics: 56073
  • Online Today: 339
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 AM)
Users Online

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Welcome to Am I Infected

Welcome to the "Am I Infected?" POZ forum.

New members -- those who have posted three or fewer messages -- are permitted to post questions and responses, free of charge (make them count!). Ongoing participation in the "Am I Infected?" forum -- posting more than three questions or responses -- requires a paid subscription.

A seven-day subscription is $9.99, a 30-day subscription is $14.99 and a 90-day subscription is $24.99.

Anyone who needs to post more than three messages in the "Am I Infected?" forum -- including past, present and future POZ Forums members -- will need to subscribe, with secure payments made via PayPal.

There will be no charge to continue reading threads in the "Am I Infected?" forum, nor will there be a charge for participating in any of the Main Forums; Meds, Mind, Body & Benefits; and Off Topic Forums. Similarly, all POZ pages, including our "HIV Transmission and Risks" and "Am I Infected? (A Guide to Testing for HIV)" basics, will remain accessible to all.

NOTE: HIV testing questions will still need to be posted in the "Am I Infected?" forum; attempts to post HIV symptoms or testing questions in any other forums will be considered violations of our rules of membership and subject to time-outs and permanent bans.

To learn how to upgrade your Forums account to participate beyond three posts in the "Am I Infected?" Forum, please click here.

Thank you for your understanding and future support of the best online support service for people living with, affected by and at risk for HIV.

Author Topic: My Experience and Side Effects Starting Truvada  (Read 154 times)

Cluffmasta and 1 Guest are viewing this topic.

Offline Finalexile

  • Standard
  • New Member
  • Posts: 2
My Experience and Side Effects Starting Truvada
« on: Today at 09:55:33 AM »
Hi POZ Community,

I really need your support and appreciate your feedback. Im a 24 year old gay male that had a relatively low risk sexual interaction on Nov 13th. My doctor treated me for STDs and as it was 60 hours after the encounter I asked him about PEP. He gave my Truvada as a stand alone medication and said it was to ease my mind and quell my anxiety and that I was going to be alright.

I only have 9 more days to go, however I cant help but feel this ache on my flank and lower back, I've suspected it to be my kidneys,  if i eat even moderate amounts of food, my abdominal and sides acts up on a scale of 5 out 10 degree in pain.

I've told him previously i've been feeling pressure on my bladder and sides, but he always ask me to ride out the month with the PreP.

I've always believed I was sensitive to medication, I rarely take any in my life, should I be concerned? I feel so alone and am very greatful for the support, this was my first sexual experience and farless with someone i barely knew.

I sincerely appreciate your response.
- Nick
« Last Edit: Today at 09:59:53 AM by Finalexile »

Online JimDublin

  • Administrator
  • Member
  • Posts: 3,320
    • HIV Lessons
Re: My Experience and Side Effects Starting Truvada
« Reply #1 on: Today at 10:48:52 AM »
Hi

PEP is only a short course taken within 72 hours of a high risk incident for 30 days and it should have no lasting ill effects, some people have some minor adjustment whist the body adjusts, that's normal and to be expected your doctor should have explained this to you.

So discuss it with your doctor if you are now feeling ill, millions of people take this drug no problems and don't self diagnose things as side effects.

I have no idea what you risk was but presuming its unprotected intercourse otherwise why the pep, (PEP for peace of mind  >:() finish the course and test at 13 weeks post finishing for a conclusive result. Going forward use condoms!

Don't post in the forums again they are open to people living with HiV only. Please only post in this one topic in the "am I infected" section.

Here's what you need to know in order to avoid hiv infection:
Use condoms for anal or vaginal intercourse, correctly and consistently, every time, no exceptions.

Keep in mind that some sexual practices which may be described as ‘safe’ in terms of HIV transmission might still pose a risk for transmission of other STI's, so please do get fully tested regularly and at least yearly for all STI's including but not limited to HIV and test more frequently if unprotected intercourse occurs

Also note that it is possible to have an STI and show no signs or symptoms and the only way of knowing is by testing.

More information on HIV Basics, PEP, TaSP and Transmission can be found through the links in my signature to our POZ pages, this includes information on HIV Testing

Kind regards

Jim

Please Note.
As a member of the AM I Infected Forum you are required to only post in this one thread no matter how long between visits or the subject matter. You can find this thread by going to your profile and selecting show own post and it will take you here . It helps us to help you when you keep all your thoughts or questions in one thread and it helps other readers to follow the discussion. Any additional threads will be deleted.
« Last Edit: Today at 11:02:32 AM by JimDublin »
HIV 101 - Index & everything you need to know
HIV 101
You can read more about Transmission and Risks here:
HIV Transmission and Risks
You can read more about Testing here:
HIV Testing
You can read more about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read more about HIV prevention here:
HIV prevention
You can read more about PEP and PrEP here
PEP and PrEP

Offline Finalexile

  • Standard
  • New Member
  • Posts: 2
Re: My Experience and Side Effects Starting Truvada
« Reply #2 on: Today at 06:29:21 PM »
Thank you very much for your response. It was unprotected oral sex, grinding on the butt (he climbed on top of me, but to my memory there was no insertion, it was dark but I know i would have felt it something! Farless without lube!) and mutual masturbation. I've been greatly informed using this forum, and i hope to continue to work on my anxiety and panic. Sincerely appreciate you!

Offline Ptrk3

  • Global Moderator
  • Member
  • Posts: 924
Re: My Experience and Side Effects Starting Truvada
« Reply #3 on: Today at 07:18:23 PM »
Unprotected oral sex (active or passive) really is not a viable risk in the first place (but could be a risk for other STD's/STI's), so your doctor was being very cautious ("grinding," as you have described it, is not a risk at all) in prescribing PEP for you (or, perhaps, as you point out, to mitigate your anxiety).

I would fully expect your PEP treatment to be "successful" and that you will test negative for HIV antibodies.
HIV 101 - Basics
HIV 101
You can read more about Transmission and Risks here:
HIV Transmission and Risks
You can read more about Testing here:
HIV Testing
You can read more about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read more about HIV prevention here:
HIV prevention
You can read more about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2016 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.